Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 116, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 29, 2007, 7:01 PM CDT for Zapata County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 29, 2007, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 300002 FFWBRO TXC505-300045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 701 PM CDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 745 PM CDT * AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND EXPRESSWAY 83...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2704 9952 2711 9909 2738 9916 2730 9957 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 300022 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 720 PM CDT SUN JUL 29 2007 TXC505-300045- ZAPATA TX- 720 PM CDT SUN JUL 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHWESTERN ZAPATA COUNTY... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. MOTORISTS ALONG EXPRESSWAY 83 JUST NORTH OF SAN YGNACIO SHOULD DRIVE WITH EXTREME CAUTION...AND REPORT ANY FLOODING THAT THEY SEE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2704 9952 2711 9909 2738 9916 2730 9957 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:51 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jul 29, 1:51 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 151 PM CDT SUN JUL 29 2007 .DISCUSSION...AIRMASS TYPE SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING ON CUE. NOT A TRUE SEABREEZE WITH LOW AND MID LEVEL WINDS OUT OF THE SOUTH TO SOUTHEAST AT 10 TO 20 KNOTS. MOVEMENT OF THE STORMS IS NORTH TO NORTHWEST AT AROUND THE SAME SPEED. RAINFALL RATES AVERAGING UP TO ONE HALF INCH PER HOUR...SO NO THREAT TO FLASH FLOODING...THOUGH SOME PONDING OF WATER IS LIKELY...DUE TO QUICK RUNOFF...WHEN A HEAVIER THUNDERSTORM PASSES OVER POOR DRAINAGE AREAS. A FEW URBAN AND SMALL STREAM FLOOD ADVISORIES ARE NOT OUT OF THE QUESTION THIS AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY SHOULD END BY THIS EVENING BUT WILL MAINTAIN LOW POPS ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE CWA. SAME SCENARIO MONDAY AND TUESDAY WITH PLENTY OF MOISTURE...HIGH DEW POINTS AND INSTABILITY WITH A BIT MORE SUN EACH DAY. MODELS CONTINUE TO SHOW WEAK HIGH PRESSURE BUILDING OVER SOUTH TEXAS THIS COMING WEEK. THE HIGH IS NOT AS STRONG AS WAS INDICATED TWO TO FOUR DAYS AGO. SO THE SLIGHT CHANCE OF DIURNAL ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE COMING WEEK WITH HIGH TEMPERATURES ANTICIPATED TO BE A CATEGORY LOWER THAN GUIDANCE. LOW TEMPS TO BE NEAR GUIDANCE NUMBERS REMAINING WARM AND MUGGY. SOUTHEAST TO SOUTH WINDS TO BE LIGHT OVERNIGHT AND LIGHT TO MODERATE DURING THE DAY...MAYBE A BIT GUSTY AT TIMES ALONG AREA BEACHES AND ACROSS EASTERN COUNTIES. && .AVIATION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING OVER THE LOWER RGV EARLY THIS AFTERNOON. GENERAL VFR WITH OCCASIONAL MVFR CONDITIONS ARE ASSOCIATED WITH THESE SHOWERS AND WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. IMPROVING CONDITIONS ARE EXPECTED OVERNIGHT AND ISOLATED SHOWERS ARE POSSIBLE AGAIN ON MONDAY. && .MARINE...AT 1PM BUOY 42020 REPORTED SSE WINDS AT 14 KNOTS ALONG WITH 2-FOOT SEAS. THE MARINE FORECAST IS ESSENTIALLY PERSISTENCE THIS WEEK AS LIGHT TO MODERATE SOUTHEAST WINDS AND BENIGN SEA CONDITIONS CONTINUE UNDER A WEAK PRESSURE GRADIENT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 89 80 90 / 10 20 10 10 BROWNSVILLE 79 92 79 93 / 10 20 10 20 HARLINGEN 77 94 78 94 / 10 20 10 20 MCALLEN 79 95 79 97 / 10 20 10 20 RIO GRANDE CITY 79 95 79 98 / 20 20 10 10 SOUTH PADRE ISLAND 82 88 82 88 / 10 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59...SYNOPTIC 68...MARINE/AVIATION
Hazardous weather outlook, Jul 29, 4:45 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 PM CDT SUN JUL 29 2007 TXZ248>257-301100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 445 PM CDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. RAINS HAVE FINALLY MOVED NORTH AND NORTHWEST OF OUR REGION NOW...AS A PERSISTENT UPPER LOW PRESSURE MOVES WEST INTO NORTHERN MEXICO. NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON SHOWERS ARE POSSIBLE MAINLY MONDAY. OTHERWISE...A NEEDED DRY-OUT IS FORECAST FOR THE RIO GRANDE VALLEY THROUGH THE COMING WEEK. AFTERNOON HEAT INDEX READINGS MAY REACH 105 TO 110 DEGREES PERIODICALLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
In the hours before
Special weather statement, Jul 29, 2:17 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 217 PM CDT SUN JUL 29 2007 TXZ251-292030- KENEDY- INCLUDING THE CITY OF...SARITA 217 PM CDT SUN JUL 29 2007 ...STRONG THUNDERSTORM AFFECTING KENEDY COUNTY... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHWEST KENEDY COUNTY ...ROUGHLY 14 MILES SOUTHWEST OF THE BORDER PATROL CHECKPOINT ...AND MOVING NORTH AT AROUND 15 MILES PER HOUR. SMALL HAIL...WIND GUSTS TO 40 MILES PER HOUR...AND VIGOROUS LIGHTNING ARE ASSOCIATED WITH THIS THUNDERSTORM. ADDITIONALLY... THIS THUNDERSTORM IS PRODUCING LOCALLY HEAVY RAINFALL...WITH AMOUNTS BETWEEN 1 AND 2 INCHES PER HOUR. RESIDENTS OF KENEDY COUNTY AND BORDER PATROL AGENTS SHOULD TAKE SHELTER FROM THIS STORM NOW. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:45 PM CDT | Flash Flood Warning | BRO | Zapata | 45 min |
| Jul 30, 3:07 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 23 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.